Print This Page

Multiple Drugs May Pose Dangers

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Q. My husband takes Coreg, Lanoxin, amiodarone, Lasix, metolazone, Lipitor, aspirin, Uroxatral, Renagel, potassium and insulin. He also gets a shot of Procrit weekly for severe anemia caused by kidney problems.

He takes so many pills it gets very confusing. Even though he uses a pill container to help him keep things straight, I discovered amiodarone in with his Lasix, so he was taking double doses of this heart medicine some days. If he thinks he forgot a pill, he takes an extra. Does he really need all this medicine?

A. Only your husband’s doctors can determine if there are medications he may not need. He does need someone to review all his drugs, however. We have detected a number of potentially dangerous interactions among the drugs on this long list.

We are sending you our Guide to Drugs and Older People with a Drug Safety Questionnaire to help his doctors and pharmacist evaluate his medications. It can be downloaded for $2 from the Website: www.peoplespharmacy.com.

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

1 Comment

| Leave a comment

I've been taking Uroxatral for the past two months. During this time, I've had short-term lowered blood pressure, 99/51 (normal around 125/70), and what I describe as "skipped heart beats," sometimes every two or three beats.

I researched Uroxatral, then discontinued its use. The symptoms disappeared. I haven't reported the above to my cardiologist yet. I have not had any previous heart problems.

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.